Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 236, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2015, 2:13 PM EDT for 8 counties in Georgia. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 2:13 PM EDT (18:13 UTC)
- Expired
- Jul 4, 2015, 3:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Brooks County, GA, Colquitt County, GA, Dougherty County, GA, Mitchell County, GA, Thomas County, GA, Tift County, GA, Worth County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:16 PM EDT | TSTM WND DMG | 3 S Thomasville, GA | TREE DOWN AT 6470 METCALF ROAD |
| Jul 4, 2:40 PM EDT | TSTM WND DMG | 4 Sse Moultrie, GA | TRAFFIC LIGHT BLEW DOWN ON VETERANS AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925
WUUS52 KTAE 041813
SVRTAE
GAC007-027-071-095-205-275-277-321-041915-
/O.NEW.KTAE.SV.W.0236.150704T1813Z-150704T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM EDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BAKER COUNTY IN SOUTHWESTERN GEORGIA...
EASTERN MITCHELL COUNTY IN SOUTHWESTERN GEORGIA...
SOUTHWESTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN DOUGHERTY COUNTY IN SOUTHWESTERN GEORGIA...
NORTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 315 PM EDT
* AT 213 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEAR BACONTON TO 6 MILES SOUTHEAST OF OCHLOCKNEE...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...MOULTRIE...SYLVESTER...OMEGA...NORMAN PARK...
BACONTON...POULAN...DOERUN...TY TY...OCHLOCKNEE...PAVO...
COOLIDGE...RIVERSIDE...TERRELL...SCHLEY...BERLIN...FUNSTON...
SUMNER...SALE CITY AND ELLENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3160 8370 3159 8367 3157 8367 3157 8365
3125 8351 3120 8351 3118 8354 3108 8358
3105 8354 3105 8352 3076 8398 3139 8421
3162 8378 3162 8371
TIME...MOT...LOC 1813Z 229DEG 35KT 3141 8413 3093 8395
$$
42-DVD2 follow-up statements
271
WWUS52 KTAE 041833
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 PM EDT SAT JUL 4 2015
GAC007-095-205-041843-
/O.CAN.KTAE.SV.W.0236.000000T0000Z-150704T1915Z/
BAKER GA-MITCHELL GA-DOUGHERTY GA-
233 PM EDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BAKER...EASTERN
MITCHELL AND SOUTHEASTERN DOUGHERTY COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3160 8370 3159 8367 3157 8366 3157 8365
3125 8351 3120 8351 3118 8354 3108 8358
3105 8354 3105 8352 3081 8389 3120 8400
3145 8400 3162 8378 3162 8371
TIME...MOT...LOC 1833Z 250DEG 29KT 3142 8396 3094 8378
$$
GAC027-071-275-277-321-041915-
/O.CON.KTAE.SV.W.0236.000000T0000Z-150704T1915Z/
TIFT GA-THOMAS GA-WORTH GA-BROOKS GA-COLQUITT GA-
233 PM EDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHWESTERN TIFT...NORTHEASTERN THOMAS...SOUTHERN WORTH...
NORTHWESTERN BROOKS AND COLQUITT COUNTIES...
AT 233 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF DOERUN TO NEAR PAVO...MOVING EAST AT 35 MPH. A WIND GUST OF
53 MPH WAS MEASURED AT THE MITCHELL COUNTY AIRPORT AT 204 PM EDT.
LOCATIONS IMPACTED INCLUDE...
MOULTRIE...SYLVESTER...OMEGA...NORMAN PARK...POULAN...DOERUN...TY
TY...PAVO...COOLIDGE...RIVERSIDE...TERRELL...SCHLEY...BERLIN...
FUNSTON...SUMNER...ELLENTON...SOUTH MOULTRIE...NEW ELM...TICKNOR AND
LIVINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3160 8370 3159 8367 3157 8366 3157 8365
3125 8351 3120 8351 3118 8354 3108 8358
3105 8354 3105 8352 3081 8389 3120 8400
3145 8400 3162 8378 3162 8371
TIME...MOT...LOC 1833Z 250DEG 29KT 3142 8396 3094 8378
$$
42-DVD515
WWUS52 KTAE 041852
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
252 PM EDT SAT JUL 4 2015
GAC027-071-275-277-321-041915-
/O.CON.KTAE.SV.W.0236.000000T0000Z-150704T1915Z/
TIFT GA-THOMAS GA-WORTH GA-BROOKS GA-COLQUITT GA-
252 PM EDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHWESTERN TIFT...NORTHEASTERN THOMAS...SOUTHEASTERN WORTH...
NORTHWESTERN BROOKS AND COLQUITT COUNTIES...
AT 252 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF TY TY TO NEAR PAVO...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MOULTRIE...OMEGA...NORMAN PARK...TY TY...PAVO...RIVERSIDE...SCHLEY...
BERLIN...SUMNER...ELLENTON...SOUTH MOULTRIE...PINEBORO...NEW ELM...
COOL SPRING...ENON...MOULTRIE MUNICIPAL A/P...CROSLAND...TEMPY...
HOLLIS AND POWELLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3153 8371 3157 8365 3125 8351 3120 8351
3118 8354 3108 8358 3105 8354 3105 8352
3087 8380 3117 8384 3146 8383 3150 8376
TIME...MOT...LOC 1852Z 258DEG 23KT 3140 8376 3089 8374
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:26 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 4, 9:26 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 926 AM EDT SAT JUL 4 2015 .NEAR TERM [THROUGH TODAY]... THE MORNING ANALYSIS CONTINUES TO REVEAL THE PERSISTENT PATTERN OF RIDGING OVER THE WESTERN STATES AND TROUGHING ACROSS THE EAST. AN UPPER LEVEL SHORTWAVE IS FORECAST TO MOVE TO MISSISSIPPI BY LATE THIS AFTERNOON WITH DEEP LAYER SOUTHWEST FLOW ACROSS THE LOCAL AREA. THE 12Z KTAE SOUNDING IS FAIRLY IMPRESSIVE WITH ALREADY OVER 2000 J/KG OF SBCAPE NOTED AND MID-LEVEL LAPSE RATES IN THE 6.3-6.5 C/KM RANGE. DEEP LAYER MOISTURE IS NEAR AVERAGE FOR THIS TIME OF YEAR WITH PWAT VALUES AROUND 1.5 INCHES. GIVEN THAT WE EXPECT DECENT DELTA THETAE VALUES AND INSTABILITY THIS AFTERNOON...CONDITIONS APPEAR FAVORABLE FOR THE STORMS THAT DEVELOP THIS AFTERNOON TO PRODUCE GUSTY WINDS WITH SOME SEVERE WEATHER POSSIBLE. THERE IS A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS STRETCHED ACROSS PORTIONS OF CENTRAL ALABAMA AND GEORGIA THIS MORNING...AND THIS COULD SEND AN OUTFLOW BOUNDARY SOUTHWARD THIS AFTERNOON TO BE AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. THE PREVIOUS FORECAST HAD ALREADY PLACED THE HIGHEST POPS IN THIS GENERAL LOCATION...SO VERY FEW CHANGES WERE MADE TO THE POPS FOR TODAY. && .AVIATION... [THROUGH 12Z SUNDAY] SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON WITH GUSTY WINDS POSSIBLE NEAR STORMS. VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION. STORMS ARE EXPECTED TO DIMINISH AFTER SUNSET. && .PREV DISCUSSION [652 AM EDT]... .SHORT TERM [TONIGHT THROUGH MONDAY]... THIS EVENING WE EXPECT FAIRLY TYPICAL SUMMERTIME WEATHER, WITH A 20 TO 30 PERCENT CHANCE OF RAIN, LIGHT WINDS, AND MUGGY CONDITIONS WITH TEMPERATURES IN THE MID 80S AROUND FIREWORKS TIME. (RAIN CHANCES QUICKLY INCREASE TO 50 PERCENT IN CENTRAL AL AND GA). A BROAD, WEAK 500 MB TROUGH WILL REMAIN OVER MUCH OF THE SOUTHEAST. A FAIRLY STRONG SHORT WAVE TROUGH WILL ROTATE THROUGH THE BASE OF THE LONG WAVE TROUGH ON SUNDAY, ENHANCING THE RAIN CHANCES FOR OUR FORECAST AREA. ALTHOUGH THIS SHORT WAVE WILL BE NORTHEAST OF OUR REGION BY MONDAY, DEEP, MOIST SOUTHWEST WINDS AHEAD OF THE WEAK LONG WAVE TROUGH AXIS WILL STILL BE FAVORABLE FOR SCATTERED DEEP MOIST CONVECTIVE CELLS. WITH THE EXPECTED ABOVE-AVERAGE CLOUD COVER, HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW AVERAGE, GENERALLY IN THE UPPER 80S TO LOWER 90S. LOWS WILL BE IN THE LOWER TO MID 70S. .LONG TERM [MONDAY NIGHT THROUGH SATURDAY]... THE LATEST GFS AND ECMWF SOLUTIONS FORECAST THE WEAK 500 MB TROUGH OVER THE SOUTHEAST TO QUICKLY DISSIPATE ON TUESDAY, TO BE REPLACED BY A RELATIVELY SKINNY RIDGE WHICH WILL ACT AS A BRIDGE BETWEEN HEIGHT MAXIMA IN TX AND IN THE WESTERN ATLANTIC. AT THE SURFACE, THE BERMUDA RIDGE WILL REMAIN WHERE IT HAS BEEN FOR THE PAST FEW WEEKS, ACROSS CENTRAL FL. THIS LARGE SCALE WEATHER PATTERN GENERALLY CORRELATES WELL WITH CLIMO POPS (30-40 PERCENT EACH AFTERNOON AND EVENING) AND TEMPERATURES (LOWS IN THE 70S AND HIGHS IN THE LOWER TO MID 90S). .MARINE... RELATIVELY LIGHT SOUTHWEST WINDS WILL PERSIST THROUGH THE WEEKEND AND MUCH OF NEXT WEEK, AS THE BERMUDA RIDGE REMAINS ACROSS CENTRAL FL. .FIRE WEATHER... HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT SEVERAL DAYS. .HYDROLOGY... RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT ORGANIZED HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 93 73 90 72 91 / 50 20 60 30 40 PANAMA CITY 88 78 85 77 86 / 20 20 60 20 40 DOTHAN 89 72 87 71 88 / 60 30 60 30 40 ALBANY 91 72 88 71 89 / 60 30 60 40 40 VALDOSTA 94 72 91 71 91 / 50 20 60 30 40 CROSS CITY 92 73 91 73 91 / 40 20 50 30 40 APALACHICOLA 89 78 86 75 88 / 20 20 40 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...DVD MARINE...FOURNIER FIRE WEATHER...HARRIGAN HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 4, 1:29 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 2 WSW PHILEMA 31.74N 84.05W
07/04/2015 LEE GA 911 CALL CENTER
TREE BLOWN DOWN ONTO PHILEMA ROAD NORTH.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:09 PM EDT | Special Weather Statement | TAE | Grady | 36 min |
| Jul 4, 12:52 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Turner, Worth | 68 min |
| Jul 4, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 43 min |
| Jul 4, 3:01 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 44 min |
| Jul 4, 3:49 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.